MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving a stenosed superficial femoral artery via retrograde contralateral femoral access, a flexor raabe guiding sheath separated upon removal of the device.Access into the patient was reportedly difficult, as the femoral access site was calcified and scarred from previous procedures, and resistance was encountered upon insertion of the sheath.There were no problems advancing the sheath over the bifurcation, which was not calcified.The bifurcation angle was normal.An unspecified 0.035-inch amplatz wire guide and unknown balloon were utilized through the sheath during the procedure.The target location was reached and treated successfully.Resistance was encountered upon removal of the sheath, which had been in place for approximately two hours; however, the dilator was not re-inserted prior to removal of the sheath.The sheath shaft separated approximately twenty centimeters from the hub.The user attempted to use an unspecified balloon to remove the separated portion of the sheath; however, this was unsuccessful.The patient was then sent to the operating room, where a vascular surgeon performed an open surgery to remove the separated portion of the sheath.The procedure was successful and the patient is reportedly doing well.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving a stenosed superficial femoral artery via retrograde contralateral femoral access, a flexor raabe guiding sheath separated upon removal of the device.Access into the patient was reportedly difficult, as the femoral access site was calcified and scarred from previous procedures, and resistance was encountered upon insertion of the sheath.There were no problems advancing the sheath over the bifurcation, which was not calcified.The bifurcation angle was normal.An unspecified 0.035-inch amplatz wire guide and unknown balloon were utilized through the sheath during the procedure.The target location was reached and treated successfully.Resistance was encountered upon removal of the sheath, which had been in place for approximately two hours; however, the dilator was not re-inserted prior to removal of the sheath.The sheath shaft separated approximately twenty centimeters from the hub.The user attempted to use an unspecified balloon to remove the separated portion of the sheath; however, this was unsuccessful.The patient was then sent to the operating room, where a vascular surgeon performed an open surgery to remove the separated portion of the sheath.The procedure was successful, and the patient is reportedly doing well.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product instructions for use (ifu) states ¿if resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ from the information provided upon review of the customer testimony, dmr, dhr, and ifu, cook concluded that the device was manufactured to specification and no non-conforming devices exists in house or out in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A previously closed capa, addressing susceptibility of ptfe liner damage resulting from handling and processing, resulted in implementation of corrective actions including 100% inspection of bonds, increase in the minimum allowable tensile strength, improvements to the baking process, and a reduction in shelf life for liner raw material.The complaint device was manufactured prior to implementation of the corrective actions.Based on the available information and results of the investigation, cook has concluded that the patient's calcified and scarred anatomy and unintended use error contributed to this event.Access was reportedly difficult due to calcification and scarring at the access site.Additionally, the ifu warns the user to insert the dilator and remove the sheath and dilator as a unit if resistance is anticipated/encountered.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17108106
Report Number1820334-2023-00715
Device Sequence Number2174041
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)260301(10)15247971
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number15247971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown